MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
The vitrectomy cutter was not cutting yet the aspiration continued.No medical intervention was required.
 
Additional Manufacturer Narrative
One opened pack was received.The tip protector was not returned.The needle was bent.The port window was in the open position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no defects were found.A functional test was performed using a stellaris pc system.The cutter did not cut.The inner needle was binding up and blocking the port window preventing cutting and aspiration.It should be noted that a bent needle could contribute to poor cutting performance.The cause of the bent needle cannot be determined.Sterilization and lot history records were reviewed and no exceptions were found.

Brand Name
25 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6773806
Report Number0001920664-2017-00262
Device Sequence Number13483121
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)171205
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2017
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberV7318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/11/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1